Rock Hill police revive woman using NARCAN for first time - | WBTV Charlotte

Rock Hill police revive woman using NARCAN for first time

WBTV graphic WBTV graphic
ROCK HILL, S.C. (WBTV) -

Rock Hill police administered their first use of NARCAN on a woman they say overdosed Friday.

Officers were called to a possible overdose just before 8 p.m. at a home in the 800 block of Heckle Boulevard. When police arrived, they found a 23-year-old woman unconscious and unresponsive on the bathroom floor. 

Police say the 23-year-old had track marks on  her arms and there were "needle caps on the floor." After checking the woman's vitals, an officer administered 8mg of NARCAN.

Rock Hill police say the woman became responsive three minutes later. 

"NARCAN® (naloxone HCl) Nasal Spray is the first and only FDA-approved nasal form of naloxone for the emergency treatment of a known or suspected opioid overdose," the drug's website says.

"NARCAN® Nasal Spray counteracts the life-threatening effects of opioid overdose. Since most accidental overdoses occur in a home setting, it was developed for first responders, as well as family, friends, and caregivers."

EMS took the 23-year-old to the hospital. 

Copyright 2016 WBTV. All rights reserved. 

Powered by Frankly